MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 30% stenosed target lesion was located in the upper limb vessel.A 0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.During the procedure, the balloon pressure did not reach the right pressure and the balloon was ruptured.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications reported, and the patient was in good condition after the procedure.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 30% stenosed target lesion was located in the upper limb vessel.A 0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.During the procedure, the balloon pressure did not reach the right pressure and the balloon was ruptured.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications reported, and the patient was in good condition after the procedure.It was further reported that the stenosed target lesion was located in the moderately tortuous and the balloon ruptured after the first inflation at 10 atmospheres.
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.Device evaluated by mfr: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon longitudinal tear was identified beginning at the proximal markerband and extending distally across the balloon material to the distal markerband.The rated burst pressure for this device is 20 atmospheres.A visual examination identified damage to the tip.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 30% stenosed target lesion was located in the upper limb vessel.A 0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.During the procedure, the balloon pressure did not reach the right pressure and the balloon was ruptured.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications reported, and the patient was in good condition after the procedure.It was further reported that the stenosed target lesion was located in the moderately tortuous and the balloon ruptured after the first inflation at 10 atmospheres.It was further reported that the correct size of the device is a 7.0 x40, 75cm gladiator elite balloon catheter.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20235595
Report Number2124215-2024-57523
Device Sequence Number8089545
Product Code LIT
UDI-Device Identifier08714729809791
UDI-Public08714729809791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2026
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0032512400
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer09/26/2024
10/21/2024
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date10/14/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale